Vol. 7, No. 5, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
A not-so-simple Lie bracket expansion

Julie Beier and McCabe Olsen

Vol. 7 (2014), No. 5, 647–655
Abstract

Lie algebras and quantum groups are not usually studied by an undergraduate. However, in the study of these structures, there are interesting questions that are easily accessible to an upper-level undergraduate. Here we look at the expansion of a nested set of brackets that appears in relations presented in a paper of Lum on toroidal algebras. We illuminate certain terms that must be in the expansion, providing a partial answer for the closed form.

Keywords
Lie algebra, toroidal algebra
Mathematical Subject Classification 2010
Primary: 17B67
Milestones
Received: 14 May 2013
Revised: 3 February 2014
Accepted: 3 March 2014
Published: 1 August 2014

Communicated by Robert W. Robinson
Authors
Julie Beier
Department of Mathematics
Earlham College
801 National Road West
Drawer 138
Richmond, IN 47374
United States
McCabe Olsen
Mercer University
Department of Mathematics
1400 Coleman Avenue
Macon, GA 31207
United States